MAUDE Adverse Event Report: MINERVA SURGICAL, INC. SYMPHION RD- RESECTING DEVICE 3.6

MINERVA SURGICAL, INC. SYMPHION RD- RESECTING DEVICE 3.6
Model Number FG-0201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The resecting device was not returned for investigation.Physical product examination is not possible.Based on the description of hysteroscopic image and more specifically the "synechia" type tissue, it is likely that the symphion procedure was initiated and conducted in an unrecognized false passage, which ultimately led to a uterine perforation.Uterine perforations are known complications of polypectomy.Complications associated with uterine perforations are addressed in the warning section of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the resecting device.Excessive force applied during placement of the resecting device may result in tissue injury, including perforation.Clinical judgment must always be used.
 
Event or Problem Description
It was reported that a symphion polypectomy was performed by an ob/gyn resident.The case according to the report was challenging (details unknown).At the time of hysteroscope insertion, it was reported that the user saw (based on description) synechia type tissue and decided to "clean" the cavity.After about 5 minutes of "cleaning" a uterine perforation was suspected, based on sudden loss of fluid and visualization of the organs of the abdominal cavity.The case was aborted.

Brand Name
SYMPHION RD- RESECTING DEVICE 3.6
Common Device Name
SYMPHION RD- RESECTING DEVICE 3.6
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
MDR Report Key12701544
Report Number3011011193-2021-00023
Device Sequence Number1364431
Product Code PGT
UDI-Device Identifier08714729863656
UDI-Public08714729863656
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-0201
Device Catalogue NumberFG-0201
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;